MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202625
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a rotator cuff surgery was performed in "2103." mri was performed on the shoulder because pain was reported, there was cysts around one and possibly two of the anchors.S.A.D was performed but the product was not removed from the patient.Device will not be returned.
 
Additional Manufacturer Narrative
Ocurrence date was 2013 instead of 2103.
 
Additional Manufacturer Narrative
One (b)(4) twinfix ultra pk 5.5mm suture anchor reported on.Product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 10) alternate prep method, instruments or method used.11) incompatible or unexpected bone density/condition.12) incomplete anchor insertion.10) unexpected bone condition/density.11) use of excess torque.12) loss of or lack of axial alignment.Instructions for use are quite specific for this device.Per instructions for use: ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.There is no objective evidence to suggest a direct link between the surgical site infection (ssi) and products used during the procedure.Final product met specifications upon release to distribution.
 
Event or Problem Description
It was reported that a rotator cuff surgery was performed in 2013.Mri was performed on the shoulder because pain was reported, there was cysts around one and possibly two of the anchors.S.A.D was performed but the product was not removed from the patient.Device will not be returned.

Brand Name
TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8449672
Report Number1219602-2019-00348
Device Sequence Number2988934
Product Code MBI
UDI-Device Identifier03596010647535
UDI-Public03596010647535
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number72202625
Device Lot Number50462058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer03/26/2019
05/15/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date03/27/2019
05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;